Key result
Sustained mechanical circulatory support successfully treats severe hypotension and wide complex rhythm following flecainide overdose.
Case Report (n=1)
No
Sustained mechanical circulatory support can be successfully used to treat severe flecainide overdose presenting with cardiogenic shock and wide complex rhythm.
May support mechanical circulatory support in refractory flecainide toxicity; leaves open need for systematic evaluation.
Ms. A is a 33-year-old woman with a history of depression and polysubstance use disorder who presented to our hospital after transfer from another facility’s emergency department after an intentional flecainide overdose. Her spouse heard a “thud” at approximately 5 AM on the day of admission. He found her unconscious after she had ingested 12 tablets of 150-mg flecainide originally prescribed to him. She was taken to another facility, where she was found to be in a wide complex rhythm with a heart rate of 63 (Figure 1) and blood pressure of 69/29.
No takes yet. Share an insight, caveat, or question.
Mandawat et al. (2015) conducted a case report in Flecainide overdose (n=1). Sustained mechanical circulatory support was evaluated. Sustained mechanical circulatory support successfully treated a 33-year-old woman presenting with severe hypotension and a wide complex rhythm after an intentional flecainide overdose.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: